Hail, Izard
- When
- April 22, 9:37 PM CST
- Where
- Izard County, Zion
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.083, -91.767
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 22, 9:00 PM CST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1000 PM CDT THU APR 22 2004 .DISCUSSION... UPDATE TO CANCEL TORNADO WATCH AND FOR ISSUE OF SEVERE THUNDERSTORM WATCH. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN CONCERNS NOW...ALONG WITH HEAVY RAIN LATER TONIGHT. ALONG AND NORTH OF THE BOUNDARY IN NORTH CENTRAL ARKANSAS WILL BE THE AREA OF CONVECTION OVERNIGHT. && .LZK WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 600 AM CDT FRIDAY FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025... ARZ030>034 ...ARZ037>039...ARZ043>047. && 58
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 825 PM CDT THU APR 22 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 825 PM CDT THU APR 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER PARTS OF THE NORTHERN ARKANSAS TONIGHT. LOW PRESSURE ALOFT WILL AFFECT ARKANSAS OVERNIGHT. THE STORM SYSTEM WILL INTERACT WITH A STATIONARY FRONTAL BOUNDARY OVER NORTHERN ARKANSAS. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THURSDAY EVENING...MAINLY OVER THE NORTHERN AND CENTRAL SECTIONS. SEVERE STORMS WILL OCCUR OVER THE NORTH WITH ISOLATED SEVERE STORMS POSSIBLE OVER CENTRAL ARKANSAS. THE MAIN THREATS OVER THE NORTH WILL BE LARGE HAIL...DAMAGING WINDS AND POSSIBLY TORNADOES. OVER CENTRAL ARKANSAS...THE MAIN THREATS WILL BE LARGE HAIL AND POSSIBLY DAMAGING WINDS. AS THE NIGHT PROGRESSES...THE SEVERE WEATHER EVENT WILL GRADUALLY EVOLVE INTO MORE OF A HEAVY RAIN EVENT. PRECIPITATION WILL TEND TO FOCUS ALONG THE STALLED FRONTAL BOUNDARY. ONE TO TWO INCHES OF RAIN WILL BE COMMON...WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE STORMS THAT DEVELOP TONIGHT WILL GRADUALLY DIMINISH FRIDAY MORNING. THERE WILL BE A LULL FRIDAY AFTERNOON...WITH MORE STORMS IN THE FORECAST FRIDAY NIGHT. THE WEATHER PATTERN WILL NOT CHANGE THROUGH AT LEAST SATURDAY. A FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS NORTHERN ARKANSAS. GIVEN THIS...STORMS THAT DEVELOP THE REMAINDER OF THE WEEK WILL BE MOST LIKELY ACROSS THE NORTHERN HALF OF THE STATE. SEVERE WEATHER WILL REMAIN A POSSIBILITY...WITH AREAS OF HEAVY TO EXCESSIVE RAINFALL. FLASH FLOODING MAY OCCUR IN SOME AREAS. THE PATTERN WILL FINALLY CHANGE THIS WEEKEND. A COLD FRONT WILL PUSH THROUGH THE REGION FROM THE WEST SATURDAY NIGHT AND SUNDAY...WITH COOLER AND DRIER AIR EXPECTED TO FOLLOW BY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT OVER PARTS OF NORTHERN ARKANSAS. 22
ARZ003>006-012>015-021>023-230345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 953 PM CDT THU APR 22 2004 TORNADO WATCH #106 THAT WAS IN EFFECT FOR...FULTON...BOONE... SEARCY...NEWTON...STONE...POPE...JOHNSON...MARION...BAXTER...VAN BUREN AND IZARD COUNTIES... HAS BEEN CANCELLED. SEVERE THUNDERSTORM WATCH #107 NOW COVERS THIS AREA...PLUS PARTS OF CENTRAL ARKANSAS UNTIL 400 AM CDT FRIDAY. 22
The Little Rock radar (KLZK), 146 km away, was scanning. The volume nearest the first event began at 03:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393250.